Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 99, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 6, 2022, 9:16 PM CDT for 4 counties in Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2022, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 6, 2022, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 138 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:20 PM CDT | HAIL 1 | 13 Nnw Feterita, KS | 0.88 TO 1.0 IN HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
162
WUUS53 KDDC 070216
SVRDDC
KSC067-129-187-189-070300-
/O.NEW.KDDC.SV.W.0099.220607T0216Z-220607T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
916 PM CDT Mon Jun 6 2022
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Morton County in southwestern Kansas...
Southern Grant County in southwestern Kansas...
Southeastern Stanton County in southwestern Kansas...
Northern Stevens County in southwestern Kansas...
* Until 1000 PM CDT.
* At 916 PM CDT, a severe thunderstorm was located 12 miles south of
Big Bow, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Moscow, Cave and Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3731 10163 3747 10160 3743 10109 3711 10109
3724 10154
TIME...MOT...LOC 0216Z 293DEG 36KT 3738 10154
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
TATRO3 follow-up statements
979
WWUS53 KDDC 070227
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
927 PM CDT Mon Jun 6 2022
KSC129-187-070236-
/O.CAN.KDDC.SV.W.0099.000000T0000Z-220607T0300Z/
Morton KS-Stanton KS-
927 PM CDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORTON AND
SOUTHEASTERN STANTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
LAT...LON 3721 10145 3724 10154 3725 10155 3739 10153
3740 10153 3746 10152 3743 10109 3711 10109
TIME...MOT...LOC 0226Z 295DEG 34KT 3733 10145
$$
KSC067-189-070300-
/O.CON.KDDC.SV.W.0099.000000T0000Z-220607T0300Z/
Grant KS-Stevens KS-
927 PM CDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHERN GRANT AND NORTHERN STEVENS COUNTIES...
At 926 PM CDT, a severe thunderstorm was located 11 miles northwest
of Hugoton, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Public reported quarter hail 15 miles northwest of Hugoton
at 920 PM.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hugoton, Moscow, Woods and Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3721 10145 3724 10154 3725 10155 3739 10153
3740 10153 3746 10152 3743 10109 3711 10109
TIME...MOT...LOC 0226Z 295DEG 34KT 3733 10145
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
TATRO332
WWUS53 KDDC 070240
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
940 PM CDT Mon Jun 6 2022
KSC067-070249-
/O.CAN.KDDC.SV.W.0099.000000T0000Z-220607T0300Z/
Grant KS-
940 PM CDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
LAT...LON 3726 10144 3729 10146 3739 10144 3739 10109
3711 10109
TIME...MOT...LOC 0239Z 284DEG 22KT 3732 10134
$$
KSC189-070300-
/O.CON.KDDC.SV.W.0099.000000T0000Z-220607T0300Z/
Stevens KS-
940 PM CDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN STEVENS COUNTY...
At 939 PM CDT, a severe thunderstorm was located 7 miles west of
Moscow, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Moscow, Woods and Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3726 10144 3729 10146 3739 10144 3739 10109
3711 10109
TIME...MOT...LOC 0239Z 284DEG 22KT 3732 10134
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
TATRO666
WWUS53 KDDC 070251
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
951 PM CDT Mon Jun 6 2022
KSC189-070301-
/O.EXP.KDDC.SV.W.0099.000000T0000Z-220607T0300Z/
Stevens KS-
951 PM CDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN STEVENS COUNTY WILL
EXPIRE AT 1000 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail up to nickels is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Kansas.
LAT...LON 3726 10144 3729 10146 3739 10144 3739 10109
3711 10109
TIME...MOT...LOC 0251Z 293DEG 36KT 3729 10124
$$
TATROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:59 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 6, 5:59 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 559 PM CDT Mon Jun 6 2022 ...Updated Aviation... .SHORT TERM...(This evening through Tuesday) Issued at 103 PM CDT Mon Jun 6 2022 A weak area of high pressure at the surface will move across western Kansas today. RAP and NAM have been in fairly good agreement throughout the morning with convection being possible west and northwest of this weak anticyclone given late day heating and improving 0-1km moisture convergence in these locations after 3-4pm. Should any isolated storm develop in these areas they will be capable of becoming severe with large hail being the initial hazard. 0-6km shear increasing late day and given mid level lapse range it appears that hail up to 2” will be possible from any discrete supercell that may develop. A better chance for convection will accompany an upper level disturbance which at 17z appears to be located over northern Utah and was located near the RAP right entrance region of the 250mb jet. Following the RAP 250mb right entrance region/weak 400mb PVU this disturbance will move into northeast Colorado this evening and then cross western Kansas during the overnight hours. The enhanced lift develop ahead of this upper wave combined with the improving 0-1km moisture convergence and mid level instability will provide a better opportunity for convection over eastern Colorado after 00z Wednesday with these storms then tracking east across southwest Kansas overnight. Risk of large hail will be possible early this Tuesday evening with these developing storms also but after sunset the risk should begin to shift to strong gusty winds and heavy rainfall. These storms that may produce periods of heavy rainfall are currently expected to track over areas that have not received much rainfall from the past several storm systems so the flooding currently does not appear to be an issue tonight. Ponding of water in poor drainage areas can not be ruled out. Convection will be tapering off late tonight/early Tuesday as an upper level trough exits western Kansas. As this upper level trough exits western Kansas our next upper level trough/500mb vort lobe will move across Wyoming and begin to approach western Kansas late day. A moist southeasterly flow will also return by late day ahead of this approaching upper wave and given the heating/instability forecast by 00z Wednesday the chance for thunderstorms will be on the increase late day/early Tuesday night. The better chances for afternoon storms will be across eastern Colorado and northwest Kansas with these storms then spreading eastward across all of western Kansas early Tuesday night. At this time will also favor the best chance for convection to be located north and east of Dodge City given the improving 850mb to 700mb frontogenesis near the northern edge of the 8 to 12C temperature gradient and current forecast track of the 500mb vort lobe. At this time Hail greater than 2 inches will also be a concern, especially early in the event, given the 0-6km shear and mid level instability. This hail risk should decrease through the evening with heavy rain and gusty winds becoming the main hazards. Later shifts will need to monitor the heavy rain potential from these storms Tuesday night given the rainfall that some locations have received over the past few days. Highs 80s are expected on Tuesday based on the cooler 900mb to 850mb temperatures forecast from 00z Tuesday to 00z Wednesday. .LONG TERM...(Tuesday night through Monday) Issued at 103 PM CDT Mon Jun 6 2022 On Wednesday an upper level ridge will begin to build across the Rockies as the next upper level disturbance begins to work its way into the Central Rockies. The ECMWF does hint that a few weaker upper level disturbances will be present late day across New Mexico and/or the Texas panhandle. Given late day instability and any subtle wave rippling eastwards towards southwest Kansas could easily result in some scattered thunderstorms near the Oklahoma border. Any storm that does develop will be capable of producing heavy rainfall given the high precipitable water forecast south of Dodge City. As for temperatures on Wednesday it looks like highs will range from the mid 70s to lower 80s based on the location of the surface boundary south of the Oklahoma border, 850mb temperature forecasts at 00z Thursday and east northeast winds advecting slightly cooler temperatures into southwest Kansas. Thursday and Friday the upper level ridge over the Rockies will build slowly eastward into the Western High Plains as an upper high develops just south of the four corners area. Several upper level disturbances will move through this upper ridge and move out into the central plain and with each upper level disturbance there will be a chance for thunderstorms across western Kansas. Timing of any subtle upper wave late week will be difficult to pin down but at this time it appears that these waves will cross the Central Plains late day/overnight each day. Also given the slow eastward progression of the upper ridge the track of the Thursday system appears to bring with it the best chance for widespread precipitation to western Kansas while the Friday/early Saturday upper level system appears to focus the better lift across central Kansas. In addition to the increasing chances for precipitation on Thursday given the passage of the upper level trough…a cold front will also move south across western Kansas late day/Thursday night. This will usher in some cooler air into southwest Kansas on Friday but these cool temperatures (70s/80s) will be brief given the westerly downslope flow developing and warming 850mb temperatures forecast across western kansas this upcoming weekend period and early next week. Highs in the mid to upper 90s not out of the question on Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 556 PM CDT Mon Jun 6 2022 A complex of storms will be exiting eastern Colorado and going into western Kansas this evening and thunderstorms will be possible for all airport terminals after 01Z. Tempos have been included for generally 03-09Z as we could see two rounds of storms moving in from Colorado into western Kansas during the overnight. The thunderstorms could produce brief downburst winds of over 50 kts. Most of the activity should subside by 12Z and cloud ceilings should generally become VFR through 00Z Tuesday evening. Winds in general should stay 12 kts or less. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 83 59 79 / 80 20 50 10 GCK 60 81 59 77 / 80 30 40 10 EHA 59 79 59 78 / 40 30 60 20 LBL 62 80 61 80 / 60 30 50 10 HYS 60 84 60 77 / 70 20 60 10 P28 65 82 64 80 / 40 20 50 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Tatro
Hazardous weather outlook, Jun 6, 3:28 AM CDT, 17 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 328 AM CDT Mon Jun 6 2022 KSZ030-031-043>046-061>066-074>081-084>090-070830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 328 AM CDT Mon Jun 6 2022 /228 AM MDT Mon Jun 6 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop across eastern Colorado and west central Kansas this afternoon, spreading east as the evening and early overnight hours progress. The strongest storms will be capable of producing large hail and damaging winds. An isolated tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong to severe thunderstorms continue to be possible each evening into the overnight hours through Thursday. The strongest storms will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed late this afternoon and evening across portions of western Kansas.
In the hours before
Local storm report, Jun 6, 8:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
826 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL SPEARVILLE 37.85N 99.76W
06/06/2022 M1.00 INCH FORD KS TRAINED SPOTTER
&&Local storm report, Jun 6, 8:36 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
836 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 1 ENE SPEARVILLE 37.85N 99.74W
06/06/2022 E1.50 INCH FORD KS EMERGENCY MNGR
&&Local storm report, Jun 6, 8:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
848 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 3 S BELLEFONT 37.84N 99.66W
06/06/2022 E1.75 INCH FORD KS PUBLIC
&&Local storm report, Jun 6, 8:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
859 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 3 S JOHNSON CITY 37.52N 101.74W
06/06/2022 E50 MPH STANTON KS TRAINED SPOTTER
&&Local storm report, Jun 6, 9:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
913 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 SSE GRAY 38.13N 99.62W
06/06/2022 M4.00 INCH HODGEMAN KS LAW ENFORCEMENT
&&Local storm report, Jun 6, 9:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
915 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 2 ENE GRAY 38.17N 99.61W
06/06/2022 M62 MPH HODGEMAN KS LAW ENFORCEMENT
&&
GTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:13 PM CDT | Special Weather Statement | DDC | Haskell | 47 min |
| Jun 6, 7:15 PM CDT | Special Weather Statement | DDC | Scott | 45 min |
| Jun 6, 7:25 PM CDT | Special Weather Statement | DDC | Kearny | 35 min |
| Jun 6, 8:01 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jun 6, 8:03 PM CDT | Special Weather Statement | DDC | Edwards | 27 min |
| Jun 6, 8:05 PM CDT | Special Weather Statement | DDC | Stanton | 40 min |
| Jun 6, 8:10 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 37 min |
| Jun 6, 8:12 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 48 min |
| Jun 6, 8:17 PM CDT | Special Weather Statement | DDC | Scott | 43 min |
| Jun 6, 8:37 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Gray, Hodgeman, Kiowa | 53 min |
| Jun 6, 8:46 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 44 min |
| Jun 6, 8:52 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 38 min |
| Jun 6, 9:31 PM CDT | Special Weather Statement | DDC | Edwards | 29 min |
| Jun 6, 9:46 PM CDT | Special Weather Statement | DDC | Morton | 44 min |
| Jun 6, 9:53 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 52 min |
| Jun 6, 11:18 PM CDT | Special Weather Statement | DDC | Grant, Seward | 42 min |
| Jun 6, 11:19 PM CDT | Special Weather Statement | DDC | Pratt | 26 min |
| Jun 6, 11:20 PM CDT | Special Weather Statement | DDC | Grant, Morton | 25 min |
| Jun 6, 11:29 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Morton, Seward, Stanton, Stevens | 46 min |
| Jun 6, 11:54 PM CDT | Special Weather Statement | DDC | Ford | 36 min |
| Jun 7, 12:09 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Seward, Stevens | 51 min |
| Jun 7, 12:58 AM CDT | Special Weather Statement | DDC | Seward | 47 min |
| Jun 7, 2:14 PM CDT | Flood Watch | DDC | Ellis, Rush, Trego | 17 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.